Disseminated strongyloidiasis arising from a single dose of dexamethasone before stereotactic radiosurgery

M. C. Thomas, S. A. Costello

Research output: Contribution to journalArticleOtherpeer-review

40 Citations (Scopus)

Abstract

A fatal case of disseminated strongyloidiasis is described, abruptly following a single high dose of dexamethasone before stereotactic radiosurgery. The mechanism of steroid-induced dysregulation of Strongyloides infection is unclear. Treatment failure and the use of rectal thiabendazole in the presence of bowel obstruction is discussed. This case reinforces the need to screen selected patients for strongyloidiasis before any high-dose steroid therapy, particularly in the presence of persistent eosinophilia.

Original languageEnglish
Pages (from-to)520-521
Number of pages2
JournalInternational Journal of Clinical Practice
Volume52
Issue number7
Publication statusPublished - 1 Oct 1998
Externally publishedYes

Cite this